Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 8, 2021, 2:44 PM EDT for Saint Joseph County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 2:44 PM EDT (18:44 UTC)
- Expired
- Oct 8, 2021, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.50 in
- Wind
- 50
County Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WWUS83 KIWX 081844
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
244 PM EDT Fri Oct 8 2021
INZ003-004-081930-
La Porte IN-St. Joseph IN-
244 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern St.
Joseph and east central La Porte Counties through 330 PM EDT/230 PM
CDT/...
At 243 PM EDT/143 PM CDT/, Doppler radar was tracking a strong
thunderstorm near North Liberty, or 10 miles east of La Porte, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern St.
Joseph and east central La Porte Counties, including the following
locations... Fish Lake, Lydick, Chain-o-lakes and Crumstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4152 8657 4163 8660 4173 8638 4162 8629
TIME...MOT...LOC 1843Z 240DEG 22KT 4161 8650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
MCDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 8, 1:20 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Oct 8, 1:20 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 120 PM EDT Fri Oct 8 2021 .SYNOPSIS... Issued at 235 AM EDT Fri Oct 8 2021 Periodic rain showers will continue through tonight, with isolated thunderstorms. Mostly dry conditions are expected Saturday and Sunday. Temperatures will be above normal for October, with highs gradually warming this weekend, reaching into the lower 80s for Sunday. Rain will return Monday night. && .SHORT TERM...(Today and Tonight) Issued at 235 AM EDT Fri Oct 8 2021 The upper low will continue to bring unsettled weather to the region. It is currently centered over northern Illinois, with a vort max rotating up from the southwest into northwest Indiana. Ahead of this shortwave, convection is firing across northern Indiana into northwest Ohio. There is just enough elevated instability and shear to also sustain a few thunderstorms. These showers and storms will continue to track northward this morning. There may then be a break in activity late morning, but if skies can partially clear allowing daytime heating to further destabilize the lower atmosphere, scattered thunderstorms will again be possible this afternoon, as depicted by the CAMs. The low will then lift into Michigan and weaken tonight, and convection will dissipate. && .LONG TERM...(Saturday through Thursday) Issued at 235 AM EDT Fri Oct 8 2021 There may be a few lingering showers on the backside of the low on Saturday, especially across southeast Michigan and northwest Ohio, but the area will otherwise be dry with upper ridging building in. This ridge will move over the area Saturday night into Sunday, and subsidence, combined with increasing southerly flow, will cause temperatures to warm into the low 80s - which is more than 10 degrees above normal. It will remain warm on Monday, then cool down some on Tuesday as another weather system brings more rain to the area. Dry conditions should return Tuesday night into Wednesday as transitory high pressure moves over the region. The high will also bring another warm up, although temperatures should stay in the 70s. Models depict a cold front on Thursday, but there are timing and strength differences, as usual this far out, so just kept a slight chance of rain in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 115 PM EDT Fri Oct 8 2021 Broad upper level low continues to open up and drift north through the forecast period. Convection forms during the late afternoon and lingers into early evening tonight. Patchy fog/drizzle is expected over NW Ohio and into MI...may be a brief period of MVFR/IFR vsby at the terminals and have opted to keep that out of the terminals for now. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Cobb SHORT TERM...Cobb LONG TERM...Cobb AVIATION...Lewis Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 8, 4:51 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 451 AM EDT Fri Oct 8 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 451 AM EDT Fri Oct 8 2021 /351 AM CDT Fri Oct 8 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-090900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 451 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 8, 9:33 AM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 AM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD AUBURN 41.37N 85.06W
10/08/2021 DE KALB IN PUBLIC
STREET FLOODING REPORTED VIA TWITTER.
&&
HCLocal storm report, Oct 8, 9:59 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
959 AM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN 2 W GOLDEN LAKE 41.60N 85.10W
10/08/2021 M1.95 INCH STEUBEN IN TRAINED SPOTTER
1.95 INCHES BETWEEN 6AM ON 10/7 AND 9AM ON
10/8, STORM TOTAL RAINFALL. DITCHES WERE
RUNNING FULL AND STANDING WATER OBSERVED IN
FARM FIELDS.
&&
HCLocal storm report, Oct 8, 10:01 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLOOD WHITE PIGEON 41.80N 85.64W
10/08/2021 ST. JOSEPH MI PUBLIC
PUBLIC REPORTS WATER PONDING AND COVERING
INTERSECTIONS. DRAINS CLOGGED WITH LARGE
AMOUNT OF LEAVES.
&&
HCLocal storm report, Oct 8, 10:04 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1004 AM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN 2 ESE HELMER 41.52N 85.13W
10/08/2021 E2.42 INCH DE KALB IN PUBLIC
PUBLIC REPORTS 2.42 INCHES OF RAIN FOR STORM
TOTAL NEAR STORY LAKE/HUDSON, IN.
&&
HCSpecial weather statement, Oct 8, 2:32 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
132 PM CDT Fri Oct 8 2021
INZ003-012-081915-
La Porte IN-Starke IN-
132 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of central Starke and
southwestern La Porte Counties through 215 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knox, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Knox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4123 8683 4135 8685 4142 8667 4122 8653
TIME...MOT...LOC 1831Z 253DEG 8KT 4130 8673
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MCDSpecial weather statement, Oct 8, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
244 PM EDT Fri Oct 8 2021
INZ003-004-081930-
La Porte IN-St. Joseph IN-
244 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern St.
Joseph and east central La Porte Counties through 330 PM EDT/230 PM
CDT/...
At 243 PM EDT/143 PM CDT/, Doppler radar was tracking a strong
thunderstorm near North Liberty, or 10 miles east of La Porte, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern St.
Joseph and east central La Porte Counties, including the following
locations... Fish Lake, Lydick, Chain-o-lakes and Crumstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 4152 8657 4163 8660 4173 8638 4162 8629
TIME...MOT...LOC 1843Z 240DEG 22KT 4161 8650
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:40 AM EDT | Areal Flood Advisory | IWX | Noble | 3 hr |
| Oct 8, 7:56 AM EDT | Areal Flood Advisory | IWX | DeKalb, Steuben | 2 hr |
| Oct 8, 9:02 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| Oct 8, 2:32 PM EDT | Special Weather Statement | IWX | Starke | 43 min |
| Oct 8, 3:08 PM EDT | Special Weather Statement | IWX | Adams | 37 min |
| Oct 8, 3:29 PM EDT | Special Weather Statement | IWX | Marshall | 46 min |
| Oct 8, 5:13 PM EDT | Special Weather Statement | IWX | Jay | 47 min |
| Oct 8, 5:30 PM EDT | Special Weather Statement | IWX | LaGrange | 45 min |
| Oct 8, 6:07 PM EDT | Areal Flood Advisory | IWX | Wabash | 86 min |
| Oct 8, 4:14 PM EDT | Special Weather Statement | IWX | Paulding | 46 min |
| Oct 8, 5:54 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 51 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.